Missouri, 2005

Damaging Wind in Missouri, June 9, 2005

June 9, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 9, 1:49 PM CST, 7 hours 56 minutes earlier.

Area forecast discussion, Jun 9, 1:49 PM CST, 7 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT THU JUN 9 2005

.DISCUSSION...

AIRMASS OVER MOST OF THE CWA HAS STABILIZED IN THE WAKE OF OUTFLOW
FROM AN OVERNIGHT MCS THAT BROUGHT ANOTHER ROUND OF WELCOMED
RAINFALL TO THE REGION. DEWPOINTS HAVE DROPPED MIDDLE 60S OVER ALL
BUT FAR SOUTHERN MISSOURI WITH A CU-LESS SKY NOTED ON VISIBLE
SATELLITE IMAGERY. A DIFFERENT STORY TOWARD THE AR BORDER WHERE A
HUMID AND INCREASINGLY UNSTABLE AIRMASS REMAINED IN THE VICINITY OF
THE OLD GUST FRONT. SOUTHERLY WINDS WERE ADVECTING 70F DEWPOINTS
BACK INTO THE AREA WITH A VIGOROUS CU FIELD AND EVEN A FEW CELLS
BEGINNING TO DEVELOP. SLOW MOVING PULSE STORMS WILL BE THE
CONVECTIVE MODE WITH ANY ACTIVITY THAT DOES MANAGE TO OVERCOME THE
OVERALL LACK OF FORCING IN THE AREA. FOR THIS EVENING...WILL GO WITH
A 30 POP BASED ON SCATTERED COVERAGE GENERALLY ALONG AND SOUTH OF
I-44 (FIGURING NORTHWARD ADVECTION OF HIGHER THETA-E IS LIKELY GIVEN
15-20 KNOTS OF SOUTHERLY FLOW THIS AFTERNOON). ANY STORMS SHOULD
GRADUALLY DISSIPATE BY MID EVENING.

BROAD SOUTHWESTERLY UPPER FLOW WILL CONTINUE A VERY DIFFICULT
FORECAST ON THE MESOSCALE OVER THE NEXT 72 HOURS AS SUBTLE
SHORTWAVES IN THE SOUTHERN STREAM PROVIDE THE IMPETUS FOR
STRONGER/SEVERE CONVECTION WITH FOCI BEING AN UNKNOWN NUMBER AND
LAYOUT OF OUTFLOW BOUNDARIES FROM PRIOR CONVECTION. WITH THAT
SAID...LOW CHANCE POPS (HIGHEST AFTERNOON/EVENING) CERTAINLY
WARRANTED FOR THE NEXT SEVERAL DAYS GIVEN UNCERTAINTY AND LARGE
MODEL DISPARITY WITH SURFACE AND UPPER LEVEL MASS FIELDS. AT THIS
TIME...SATURDAY AFTERNOON/EVENING APPEARS TO BE THE BEST SHOT OF
SEVERE WEATHER OF WRN MO/SE KS AS A FAIRLY POTENT NEGATIVE TILT
UPPER TROUGH IS PROGGED TO SWING ACROSS THE PLAINS.

STILL EXPECTING T.S. ARLENES PRESENCE TO ALTER THE SCENARIO AS WE
HEAD INTO NEXT WEEK...AND WILL MAINTAIN YESTERDAYS THINKING THAT
MOST LIKELY TRACK WOULD RESULT IN LARGE SCALE SUBSIDENCE OVER THE
REGION EARLY NEXT WEEK.

NEGLECTING MESOSCALE EFFECTS ON PRECIP/CLOUD COVER...HIGHS IN THE
MID-UPPER 80S AND LOWS IN THE MID-UPPER 60S GENERALLY LOOK ON TRACK
THROUGH THE PERIOD.

&&

.AVIATION...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ALONG
AN OUTFLOW BOUNDARY ALONG THE ARKANSAS BORDER...BUT EXPECT THIS
ACTIVITY TO REMAIN SOUTH OF JOPLIN AND SPRINGFIELD FOR NOW.
SCATTERED CUMULUS OF 3000 TO 4000 FEET WILL SLOWLY ADVECT BACK INTO
THE KSGF TERMINAL AREA AFTER 21Z THROUGH SUNSET...WITH VFR
CONDITIONS PREVAILING. SOUTHEAST WINDS AROUND 15 KNOTS WILL
GRADUALLY DIMINISH AFTER SUNSET.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

BOOKBINDER
Hazardous weather outlook, Jun 9, 8:20 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
920 PM CDT THU JUN 9 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
920 PM CDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
    FREQUENT CLOUD TO GROUND LIGHTNING.
    HAIL UP TO THE SIZE OF NICKELS.
    WINDS IN EXCESS OF 50 MPH.
    AND VERY HEAVY RAINFALL AND FLOODING.

  AREAS AFFECTED AND TIMING:

  THE GREATEST THREAT FOR THUNDERSTORMS OVERNIGHT WILL BE ACROSS
  CENTRAL MISSOURI FROM THE LAKE OF THE OZARKS TO ROLLA.

  DISCUSSION:

  THUNDERSTORMS THAT DEVELOPED ACROSS PORTIONS OF THE MISSOURI
  OZARKS WILL GRADUALLY DIMINISH OVERNIGHT. HOWEVER VERY HEAVY
  RAINFALL AND FLOODING WILL REMAIN A THREAT ACROSS CENTRAL
  MISSOURI.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
  DISTURBANCES ACROSS THE REGION FRIDAY THROUGH EARLY TUESDAY.
  INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO
  SEVERE THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT
  AT THIS TIME EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK
  AREA SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  DUE TO THE ISOLATED NATURE OF THE SEVERE WEATHER...SPOTTER
  ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Local storm report, Jun 9, 6:46 PM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 09 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             FLEMINGTON              37.80N 93.52W
06/09/2005  1.00 INCH        POLK               MO   LAW ENFORCEMENT

0736 PM     TSTM WND GST     8 E STOCKTON            37.70N 93.66W
06/09/2005  60 MPH           CEDAR              MO   EMERGENCY MNGR

            60 MPH THUNDERSTORM GUST AND PEA SIZE HAIL.

0738 PM     TSTM WND DMG     BRINKTOWN               38.13N 92.08W
06/09/2005                   MARIES             MO   LAW ENFORCEMENT

            TREES DOWN.

BOOKBINDER
Special weather statement, Jun 9, 6:46 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
746 PM CDT THU JUN 9 2005

MOZ068-100145-
HICKORY-
746 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY COUNTY UNTIL 845 PM
CDT...

AT 742 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
URBANA TO WEAUBLEAU...OR ALONG A LINE EXTENDING FROM 22 MILES WEST OF
CAMDENTON TO 17 MILES NORTHWEST OF BOLIVAR...AND MOVING NORTH AT 10
MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

IZZI
Special weather statement, Jun 9, 6:50 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 PM CDT THU JUN 9 2005

MOZ066-100145-
VERNON-
750 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR VERNON COUNTY UNTIL 845 PM CDT...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG OUTFLOW WINDS FROM WEAKENING THUNDERSTORMS ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF EL DORADO SPRINGS TO 5 MILES NORTH
OF ARCADIA...AND MOVING NORTHWEST AT 35 MPH.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS OUTFLOW BOUNDARY.

IZZI
Special weather statement, Jun 9, 7:15 PM CST, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
815 PM CDT THU JUN 9 2005

MOZ055-100215-
BENTON-
815 PM CDT THU JUN 9 2005

...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY UNTIL 915 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WHEATLAND TO 11 MILES NORTH OF HERMITAGE TO 7 MILES NORTHWEST OF
MACKS CREEK...AND MOVING NORTHEAST AT 10 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

IZZI
Local storm report, Jun 9, 7:23 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
823 PM CDT THU JUN 09 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       8 E STOCKTON            37.70N 93.66W
06/09/2005  2.50 INCH        CEDAR              MO   BROADCAST MEDIA

            2.50 INCHES OF RAIN IN ONE HOUR.

0814 PM     HAIL             5 NW WARSAW             38.30N 93.44W
06/09/2005  0.88 INCH        BENTON             MO   LAW ENFORCEMENT

BOOKBINDER
Local storm report, Jun 9, 9:42 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1042 PM CDT THU JUN 09 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0507 PM     TSTM WND DMG     3 S POWELL              36.58N 94.18W
06/09/2005                   MCDONALD           MO   UTILITY COMPANY

            LARGE TREE LIMBS AND POWERLINES DOWN

0537 PM     TSTM WND DMG     RICHLAND                37.85N 92.42W
06/09/2005                   PULASKI            MO   LAW ENFORCEMENT

            LARGE TREE UPROOTED INTO POWERLINES.

0615 PM     TSTM WND DMG     5 N BAKERSFIELD         36.59N 92.15W
06/09/2005                   OZARK              MO   UTILITY COMPANY

            COUPLE POWERLINES/TREES DOWN.

0653 PM     HAIL             1 W GREENFIELD          37.42N 93.87W
06/09/2005  1.00 INCH        DADE               MO   PUBLIC

0700 PM     HAIL             BEARCREEK               37.65N 93.67W
06/09/2005  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0710 PM     TSTM WND DMG     2 NW VICHY              38.14N 91.78W
06/09/2005                   MARIES             MO   LAW ENFORCEMENT

            DOWNED TELEPHONE POLE NEAR JUNCTION OF HIGHWAYS 63 AND 68

0730 PM     HAIL             ARNICA                  37.75N 93.72W
06/09/2005  0.75 INCH        CEDAR              MO   LAW ENFORCEMENT

0802 PM     TSTM WND DMG     CROSS TIMBERS           38.03N 93.23W
06/09/2005                   HICKORY            MO   LAW ENFORCEMENT

            POWER POLES BLOWN DOWN

IZZI

The radar

The Springfield radar (KSGF), 143 km away, was scanning. The volume nearest the first event began at 03:45 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pulaski

When
June 9, 9:45 PM CST
Where
Pulaski County, Dixon
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
38.000, -92.100

Severe thunderstorm wind gusts downed a few power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455683.